Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes low mood, lack of interest, hopelessness and worthlessness?

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Tue, 20 Oct 2015 in Mental Health
Question: I am feeling a lack of motivation to do anything. Feeling very stagnant and getting a sense of worthlessness.
doctor
Answered by Dr. Chintan Solanki 37 minutes later
Brief Answer:
possibility of depression is there, it can be treated

Detailed Answer:
Hello XXXXXXX

Thanks for writing to us. I can understand your concern.

I appreciate your efforts for seeking help.

From narration it seems that you may have depression.

In depression symptoms are low mood, lack of interest, sleep disturbance, weight loss or gain, hopelessness, worthlessness, fatigue and death wishes are there. These symptoms should be there for at least 2 weeks and should affect person's social or occupational life.
To diagnose depression detail history and mental status examination are required and these are to be done by a Psychiatrist.

Le t me know more details about your problem.

- Since when do you have these symptoms?

- How did they start? Was there any specific incidence or on its own?

- Is there any stress/worry in your life (social, economical, occupational, emotional)?

- Do you have any thoughts of dying?

Treatment of depression includes both medicines and psychotherapy.

In psychotherapy I prefer cognitive behavior therapy (CBT).In mild cases only CBT is sufficient. In moderate to severe cases initially medicines and then CBT is added. And later on medicines stopped gradually.

In medicines SSRI group of drugs (fluoxetine,paroxetine,sertraline, escitalopram) are main stay of the treatment.
Benzodiazepines group of drugs(clonazeapm,lorazepam or etizolam) are used initially for short duration for fast symptomatic relief.

In my opinion you must consult psychiatrist without hesitation as soon as possible. Earlier the treatment starts better the results.


Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Treatment/Therapy
Medical Procedures

Recent questions on  Sertraline

doctor1 MD

I`m a 33 year old male, 5' 10" currently 194. When I masturbate, right after ejaculation, I urinate automatically. I believe I may have been doing it for the last several years. But I`ve just realized it was not normal. I thought it may have been Retrograde Ejaculation. But I read somewhere else it wasn`t. I was born with Spina Bifida,( Myelomeningocele) and Hydrocephalus. I take Dilantin and Phenytek for Epilepsy. I also take Zoloft and Celexa for Anxiety,OCD and Depression. Thanks

doctor1 MD

It is the weekend and am concerned about blood pressure. Last 3 readings: 140/88, 133/106, 137/105. Also have pounding headache in back of skull and top of head like a throbbing migraine. Saw my primary in May. All blood tests and EKG normal. Was taking Lisinopril HCTZ 20/12.5. My concern was swollen ankles so Dr. switched me to Lisinopril tabs 20mg & Lasix 40mg. I have not felt well since the switch. I have been treated for HBP about 15 years, am 56 and do smoke. Last 2 days have taken Lisinopril twice a day and 1/2 Lasix. Dr. told me I could do that as long as I monitor myself. Have not had numbers in 100s for a long time. Other medications are Aciphex 20mg, trazodone 100mg, sertraline 150mg and the lisinopril 20mg & lasix. I just do not feel well and need some advice. I will call my dr. on Monday to discuss. Thank you.

doctor1 MD

I HAVE BEEN TAKING TRIAMTERENE HCTZ FOR BLOOD PRESSURE AND SERTRALINE HCL FOR DEPRESSION AND LOSARTAN POTASSIUM FOR HIGH BLOOOD PRESSURE . MY HAIR IS FALLING OUT I HAVE A LARGE BALD SPOT ON THE TOP OF MY HEAD. I AM A FEMALE COULD THE MEDICATION CAUSE MY HAIR LOSS I HAVE BE USING THE MEDICATION FOR 3 YEARS

doctor1 MD

HI, i was prescribed Zoloft about 2 months ago and since then i have gained 7 pounds (still exercise and diet 7 days a week tho), have had nose bleeds, none stop spotting, headaches and absolutely no energy. I am also on the birth control pill and embien for sleep. Could all the medicines I m on be causing all these problems I am having or is it just due to Zoloft?

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.